Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 18, 2019, 9:37 AM CST for Carroll County, Leflore County, Mississippi. It took effect at Jan 19, 2019, 1:12 PM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2019, 9:37 AM CST (15:37 UTC)
- In effect from
- Jan 19, 2019, 1:12 PM CST
- Expired
- Jan 20, 2019, 7:05 PM CST
- In force
- 30 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
090
WGUS44 KJAN 181537
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
937 AM CST Fri Jan 18 2019
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 48 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-192135-
/O.NEW.KJAN.FL.W.0021.190119T1912Z-190123T0000Z/
/YWGM6.1.ER.190119T1912Z.190121T0000Z.190122T1200Z.NO/
937 AM CST Fri Jan 18 2019
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from Saturday afternoon to Tuesday evening.
* At 9:00 AM Friday the stage was 19.4 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...With an addtional 2 inches of forecast rainfall, the river
will rise above flood stage early tomorrow afternoon and will
continue to rise to near 22.0 feet by early Monday morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Yalobusha River
Whaley 21 19.4 Fri 09 AM 19.8 21.6 22.0 22.0 12 AM 01/21
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$5 follow-up statements
710
WGUS84 KJAN 190117
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
717 PM CST Fri Jan 18 2019
...The Flood Warning continues for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-200716-
/O.CON.KJAN.FL.W.0021.190119T1912Z-190123T0000Z/
/YWGM6.1.ER.190119T1912Z.190121T0000Z.190122T1200Z.NO/
717 PM CST Fri Jan 18 2019
The Flood Warning continues for
The Yalobusha At Whaley
* from Saturday afternoon to Tuesday evening.
* At 6:00 PM Friday the stage was 19.3 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 22.0 feet Sunday
evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Yalobusha River
Whaley 21 19.3 Fri 06 PM 19.8 21.6 22.0 22.0 06 PM 01/20
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-200716-
/O.CON.KJAN.FL.W.0003.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.190103T1005Z.190119T1800Z.000000T0000Z.NO/
717 PM CST Fri Jan 18 2019
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 6:00 PM Friday the stage was 30.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 32.0 feet early
tomorrow afternoon.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Lower Yazoo River
Yazoo City 29 30.3 Fri 06 PM 31.6 31.9 31.9 32.0 12 PM 01/19
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$354
WGUS84 KJAN 191617
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1017 AM CST Sat Jan 19 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-202216-
/O.EXT.KJAN.FL.W.0021.190120T0448Z-000000T0000Z/
/YWGM6.1.ER.190120T0448Z.190121T1200Z.000000T0000Z.NO/
1017 AM CST Sat Jan 19 2019
...Flood Warning extended until further notice...
The Flood Warning continues for
The Yalobusha At Whaley
* from this evening until further notice.
* At 9:00 AM Saturday the stage was 19.5 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 22.0 feet by Monday morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 19.5 Sat 09 AM 21.3 22.0 21.9 22.0 06 AM 01/21
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-202216-
/O.CON.KJAN.FL.W.0003.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.190103T1005Z.190120T1200Z.000000T0000Z.NO/
1017 AM CST Sat Jan 19 2019
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 9:00 AM Saturday the stage was 30.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 32.0 feet
tomorrow morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Yazoo River
Yazoo City 29 30.9 Sat 09 AM 32.0 31.9 31.8 32.0 06 AM 01/20
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$154
WGUS84 KJAN 200117
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
717 PM CST Sat Jan 19 2019
...The Flood Warning continues for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-210716-
/O.EXT.KJAN.FL.W.0021.190120T0400Z-190125T0600Z/
/YWGM6.1.ER.190120T0400Z.190121T1200Z.190124T1800Z.NO/
717 PM CST Sat Jan 19 2019
The Flood Warning continues for
The Yalobusha At Whaley
* until late Thursday night.
* At 6:00 PM Saturday the stage was 20.8 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 22.0 feet Monday morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 20.8 Sat 06 PM 21.3 22.0 21.9 22.0 06 AM 01/21
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-210716-
/O.CON.KJAN.FL.W.0003.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.190103T1005Z.190120T1200Z.000000T0000Z.NO/
717 PM CST Sat Jan 19 2019
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 6:00 PM Saturday the stage was 31.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 32.0 feet
tomorrow morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
* Impact...At 29.0 feet...Minor over bank is flooding is occurring
along the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Yazoo River
Yazoo City 29 31.7 Sat 06 PM 32.0 31.9 31.8 32.0 06 AM 01/20
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$851
WGUS84 KJAN 201424
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
824 AM CST Sun Jan 20 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
...The Flood Warning continues for the following rivers in
Mississippi..
Yazoo River At Yazoo City affecting Yazoo County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-212024-
/O.EXT.KJAN.FL.W.0021.000000T0000Z-190122T1200Z/
/YWGM6.1.ER.190120T0830Z.190121T0600Z.190122T0000Z.NO/
824 AM CST Sun Jan 20 2019
The Flood Warning continues for
The Yalobusha At Whaley
* until Tuesday morning.
* At 7:00 AM Sunday the stage was 21.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 21.5 feet just
after midnight tonight.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 21.1 Sun 07 AM 21.4 20.4 19.9 21.5 12 AM 01/21
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-212024-
/O.CON.KJAN.FL.W.0003.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.190103T1005Z.190119T2300Z.000000T0000Z.NO/
824 AM CST Sun Jan 20 2019
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 7:00 AM Sunday the stage was 31.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 31.4 feet this
afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Lower Yazoo River
Yazoo City 29 31.4 Sun 07 AM 31.3 31.3 31.2 31.4 12 PM 1/20
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$607
WGUS84 KJAN 210105
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
705 PM CST Sun Jan 20 2019
...The Flood Warning is cancelled for the following river in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-210135-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-190122T1200Z/
/YWGM6.1.ER.190120T0830Z.190120T1600Z.190120T2200Z.NO/
705 PM CST Sun Jan 20 2019
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 6:00 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 19.9 feet Tuesday
morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 20.9 Sun 06 PM 20.4 19.9 19.7 Falling
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 18, 6:00 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 18, 6:00 AM CST, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
600 AM CST Fri Jan 18 2019
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
With the exception of GLH where MVFR conds were observed at 1130Z,
widespread LIFR conds have developed across the area. Vsbys wl be
slow to improve but should be 6SM or greater by 16Z. However, IFR
cigs are not expected to improve to MVFR until mid afternoon. Cigs
wl decrease to IFR again this evng and southerly winds wl increase
and become gusty in the west ahead of an approaching low pressure
system. TSRA/SHRA activity wl increase over GLH and GWO Friday
evng then spread across the remainder of the area through Saturday
morning. /22/
&&
.DISCUSSION...
Today and tonight: Foggy this morning then a few severe storms will
be possible later tonight. Early morning surface analysis had a
nearly stationary cold front across the Delta region; from just west
of Greenwood, Mississippi to just south of Winnsboro, Louisiana.
Areas of dense fog have formed along and just south of the front.
This front is expected to stall and become nearly diffuse this
morning. A Dense Fog Advisory is in effect until 9 AM this morning
and has been expanded to include the area southeast of a line from
Bastrop, Louisiana to Greenwood, Mississippi. The fog is expected to
dissipate by mid morning but, plenty of clouds look to linger
through the day. Weak induced mid level ridging, downstream of a
shortwave that will deepen a trough going into the weekend, will
move over our CWA today while our surface winds gradually increase
from the south this afternoon into the evening. This will lead to
warmer than normal temperatures despite the foggy start and
lingering cloud cover. Afternoon highs will range form the lower 60s
north to the upper 60s south.
Models have continued to trend faster with the next storm system to
affect our CWA, including the potential for severe storms. As the
deepening upper level trough moves over the Southern Plains tonight,
a surface low will lift northeast across the Ozarks and to near the
Missouri bootheel by sunrise Saturday. Strengthening WAA this
evening ahead of the approaching system will work to increase
moisture back into our CWA. Although coverage of rainfall will
increase from the west through the evening, the potential for severe
storms is expected to occur after midnight in our western most zones
and shift as far as the Natchez Trace by sunrise. By midnight, lower
60F surface dew points and PWATs in excess of an inch and a third
are expected back across the northwest half of our CWA. The
environment looks to feature MLCAPE 500-700j/kg with 50-60kts of
deep layer shear including 50-55kt 850mb winds. Damaging wind gusts
will be the primary threat but a brief tornado or two cannot be
ruled out. Locally heavy rainfall will also occur with the strongest
storms but flash flooding is not currently anticipated. /22/
This weekend through late next week (Saturday through next Thursday):
Saturday: Expect storms to be ongoing across the ArkLaMiss Delta.
This is in response to a deep trough & polar jet digging through the
southern Plains & ArkLaTex, leading to strong forcing & height falls
across the area. Low-level moisture response will help dewpoints
climb to around 60-62 degrees & strong mid-deep layer wind fields to
respond (i.e. ~50-85kts+ @ 850mb & 500mb, respectively) & strong
shear (i.e. 0-3km & 0-6km bulk shear ~55-70kts). This is conjunction
with a strong surface low moving through Arkansas & somewhat
clockwise to gradually veering hodographs. Due to this, there
remains potential for severe storms, especially east of the
Mississippi River. Expect these storms to be near to just east of
the Mississippi River by daybreak, I-55 corridor around mid-morning
& moving through the Highway 45 corridor around early afternoon
(i.e. 2-4PM or so). Right now, there remains potential for some
isolated to scattered severe storms. This looks to be a combination
of broken QLCS/supercell structures, with some potential for
damaging winds & some tornadoes. Any bowing northeast segment of any
QLCS/LEWP structure will bring tornado potential. Due to that, SPC
increased the risk to "Slight" for areas east of the Mississippi
River & we brought the "Marginal" back over the Delta due to any
earlier storms in the morning. This will be adjusted in the graphics
& HWO. There remains some potential for some heavy downpours with a
quick 1-2+ inches or so, but with rivers on the way down & being
fairly progressive, held off any mention on anything for flash
flooding for now, as we should be able to handle some. In addition,
with such strong low-level winds, with such strong low-level flow,
there will be gradient wind potential. Right now, going to hold off
any mention but something to keep an eye on.
Sunday-Monday: As the trough swings through, expect the strong cold
front to quickly progress eastward, & mostly through the area by
Saturday evening. This will help quickly drive out the moisture &
rain chances. However, some residual low-level moisture may remain,
even with the global models struggling to handle how much. The best
deformation axis & snow band will remain well off to our north.
However, based on forecast soundings & cold air advection (CAA) over
the snowpack to the north, a mix of light rain transitioning to some
light snow flurries/grains & possibly freezing drizzle look possible
into Sunday morning. This will be possible Saturday evening but
mainly near or after midnight & lingering across the Highway 82
corridor through early Sunday morning. Expect this moisture to
gradually pull out into Sunday morning with temperatures falling
near or below freezing across most of the area. There will remain a
continued much colder than normal pattern late weekend & early next
week (i.e. Sunday-Monday) with CAA over snowpack to the north &
anomalously cold thermal profiles. With strong high pressure
settling in, expect good radiational cooling & temperatures falling
well into the mid-upper 20s Monday morning. Wind chills could also
fall into the low 20s to teens in the north as well but hard freeze
conditions are not expected.
Tuesday-Thursday: Expect moderating conditions with some rain
chances through mid-week as mid-level ridging & warming build into
the region. Expect rain chances to move back in on Tuesday-
Wednesday, with no destabilization for any thunder at this time.
There remains uncertainty but some new guidance, including the Euro,
shows some potential for some lagging southern stream energy &
precip to overrun some colder air Wednesday & into Thursday morning.
This typically isn't the best setup for winter weather. However, the
current colder, slower & suppressed southern stream trends in the
global consensus & continued indications in ensembles do bring some
potential. Right now not going to mention winter weather, but if
this trend continues, will be something to watch. Due to the
discrepancies, not going to cut highs just yet, but if this trend
continues, will need to cut highs around mid-week on Wednesday. Due
to the slower trend, kept some rain chances in through daybreak
Thursday. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 58 63 32 / 4 92 89 19
Meridian 63 56 66 33 / 4 75 93 16
Vicksburg 67 58 62 32 / 9 92 74 12
Hattiesburg 69 59 65 34 / 4 65 93 11
Natchez 68 59 61 32 / 11 92 76 8
Greenville 62 56 59 30 / 8 93 65 14
Greenwood 64 56 62 30 / 5 92 80 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ025>033-
035>066-072>074.
LA...Dense Fog Advisory until 9 AM CST this morning for LAZ007>009-
015-016-023>026.
AR...None.
&&
22/DCHazardous weather outlook, Jan 18, 4:28 AM CST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 428 AM CST Fri Jan 18 2019 ARZ074-075-MSZ018-019-025-034-191030- Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington- 428 AM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Limited TIMING...Early this morning through mid-morning SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Early this morning through mid-morning today, areas of fog with patchy dense fog with visibilities potentially down to a quarter of a mile are possible through mid-morning today. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, isolated severe thunderstorms are possible across areas generally west of the I-55 corridor. Damaging wind gusts will be the main threat, though a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe storms are possible and will be ongoing Saturday morning through midday for areas generally along and east of the Mississippi River. Damaging wind gusts will be the main threat, with some tornadoes possible. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ007>009-015-016-023>026-MSZ026>029-032-035>037-040>044-047>049- 053-054-059>061-191030- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Grenada-Carroll-Montgomery- Webster-Choctaw-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson- Adams-Franklin MS- 428 AM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Elevated TIMING...Early this morning through mid-morning SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Early this morning through through mid-morning today, areas of dense fog with visibilities a quarter mile or less are ongoing and likely through mid-morning today. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, isolated severe thunderstorms are possible across areas generally west of the I-55 corridor. Damaging wind gusts will be the main threat, though a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe storms are possible and will be ongoing Saturday morning through midday for areas generally along and east of the Mississippi River. Damaging wind gusts will be the main threat, with some tornadoes possible. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074- 191030- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 428 AM CST Fri Jan 18 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Elevated TIMING...Early this morning through mid-morning Early this morning through mid-morning today, areas of dense fog with visibilities a quarter mile or less are ongoing and likely through mid-morning today. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe storms are possible and will be ongoing Saturday morning through midday for areas generally along and east of the Mississippi River. Damaging wind gusts will be the main threat, with some tornadoes possible. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FOG* Significant...Widespread dense fog with visibilities a quarter mile or less are likely. Elevated...Areas of dense fog with visibilities a quarter mile or less are likely. Limited...Patchy dense fog is possible with visibilities potentially down to a quarter of a mile. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:10 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 12 hr |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.